Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ihateacne21

should i go back on dianette?

Recommended Posts

had the worst skin of my life at 18 and after years of different topicals and antibotics was finally but on dianette by my derm at 19. put on a stone and a half in 3 mths and huge water retention in my belly, looked like i was pregnant! but had been very skinny before and my skin cleared up amazingly that i didnt mind. after about a year it stopped working and my skin, although not as bad as it had been, got pretty awful. also my mom noticed a huge change in my mood and personality, became so depressed, moody and obsessive, and made me go to the doctor to change to yasmin. yasmin made my skin even worse and started breaking out badly all over my jaw line which never happend before (was always my forehead and nose). came off it after 6 mths. been on nothing for 4 mths and my skin is awful. its not severe but definately moderate. i know it could be so much worse but i just constantly break out. its so frustrating

i dont know if having clear skin for awhile is worth the depression and weight gain, which in the end REALLY got to me. but my skin is driving me insane! iv been putting it off but am now seriously considering going back on it. il be 22 this summer and have had acne since i was 13.

has anyone come off dianette, then gone back on it and not experienced the bad effects they had the first time?

i dont know what to do! :wall:

Link to post
Share on other sites
Guest Tenshi

i was on Diane..dianette, same thing.. and it cleared me up too. When i came off it however, my face looked the worst it ever had. i have been on the pill twice, both times it took around 6 or so months to notice a change. but i got to the point where i went on accutane. im on diane 35 and accutane same time now. best freakin decision of my life. accutane was so scary to me for the longest time..and i kept telling myself i wasnt a candidate..but yeah, i am on both now and its great. i would suggest going back on the pill and accutane ot be an option..especially at 22..im 25 btw.

Link to post
Share on other sites

I went on Diane 35 (same thing), when I was 17, stayed on for a couple of years. Then i went off for several months (just kept forgetting pills). My skin broke out so i went back on. It didn't work as well for my skin the second time. Now I am off it again. Both times i went on I didn't have any side effects at all. I'm considering going on it again, but I'm giving topical meds a chance first. Similar to you, I have had moderate acne since i was 12 or 13, and I'm 24 soon (tomorrow actually!).

I'm not sure if it helps you, but it seems so have effcted me in a similar manner both times (except my skin wasn't as clear).

Link to post
Share on other sites

thanks for the advice...hmmm im still so unsure. i feel more confident in myself when im off it but just looking at the state of my face brings me so down. and while i was on the pill i obsessed over my weight gain and it made me so moody. its a vicious circle!

happy bday willow!

Link to post
Share on other sites

thanks for the advice...hmmm im still so unsure. i feel more confident in myself when im off it but just looking at the state of my face brings me so down. and while i was on the pill i obsessed over my weight gain and it made me so moody. its a vicious circle!

Hi! Have you considered Spironolactone?

The Diane didn't clear my skin at all...I stayed on it a long time

hoping that it would one day make things better ...it just made me crazy in the head and mean!

Spironolactone has helped my face 95% ... it's worth giving it a try

if your doctor will prescribe it.

When you say you gained a stone...what does that mean? a pound? 10pounds?

Good luck

Link to post
Share on other sites

When you say you gained a stone...what does that mean? a pound? 10pounds?

Good luck

a stone is equal to 14 pounds, so gaining a stone and a half was a LOT in such a short period of 3 mths and a huge shock the system.

what is Spironolactone? an antibiotic? iv never heard of it. im from ireland :)

Link to post
Share on other sites

thanks for the advice...hmmm im still so unsure. i feel more confident in myself when im off it but just looking at the state of my face brings me so down. and while i was on the pill i obsessed over my weight gain and it made me so moody. its a vicious circle!

happy bday willow!

Thanks!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×